MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Discomfort (2330); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An account manager reported on behalf of surgeon that, following intraocular (iol) lens implantation, the patient felt uncomfortable, the antibiotic medication also burned really bad when she puts in.Three weeks post iol implantation, the patient was seeing pretty well, however, was still having halos, peripheral haze and headaches too.Patient was using a corticosteroid eye drop.The patient also experienced stinging and aching in the left eye that comes and goes since surgery and also had a black eye under her eye.Six weeks post operation, eye still hurts and it felt like a migraine in her eye with foreign body sensation, very photophobic, still had halos that were not improving at all.Nine weeks post-op, her vision was doing fine except halos and glare.The patient was continuing with antibiotics, anti-inflammatory drug and corticosteroids.Six months post-op the context was reported as driving, watching tv, while reading; severity is described as moderate.Patient described the following signs and symptoms: still has glare, her distance vision is not great some days and cannot see to read well in real life situations like reading a cookbook.No medications were reported that were continued.There was a mild posterior capsule opacity observed.The patient's visual symptoms include: trouble driving at night because of glare, trouble doing near work like threading a needle or reading fine print, bad trouble seeing street signs while driving.Additional information was provided and patient stated that they are still having continuous glare, fog, halos and headache every day for 6 months.Patient had to buy readers because near vision was not good.There are two medical device reports associated with this patient.This report is associated with the left eye.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12462343
Report Number1119421-2021-01740
Device Sequence Number3924993
Product Code MFK
UDI-Device Identifier00380652415958
UDI-Public00380652415958
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFNT40
Device Catalogue NumberTFNT40U150
Device Lot Number12731936
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORA SYSTEM WITH VERIFEYE MESSAGING; ORA SYSTEM WITH VERIFEYE MESSAGING, CART; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age58 YR